WITHDRAWAL SUCKS AND IS REALLY WEIRD

 

A month ago I started coming off medicine. I wanted to try life without it, as I’ve been on some kind of medicine for 3 years now. I’m hoping I will generally be more awake, more enthusiastic, better able to experience a range of emotions, and, well, get more of my sex drive back.

I spent over a month tapering down dose. Since I’ve been best balanced, chemically, on a specific dose of two specific pills, I thought it made the most sense to taper them down by equal percentages.

I didn’t tell my doctor. In fact my doctor thinks I’m going to start coming off medicine in a month. If I had been back in Toronto with my psychiatrist that I trusted and knew…he’d probably know all about it. The doctors and I here haven’t gotten along so fantastically, and it isn’t their fault, it’s their country’s bureaucracy and inflexibility, but nevertheless I don’t feel comfortable sharing with them. At all.

And you know what, when I told him I was going to finally decrease, he charmingly made several mistakes: 1) he did not make a follow up appointment with me, but told me to come back in if there was a problem. Right, like someone who is nervous about bothering people and doesn’t trust you anyway will come back to you. I’d rather go to emergency, frankly. 2) He didn’t tell me about any withdrawal symptoms. In fact he didn’t think I would have any!

Well BAM, I DO. And it’s freaking me out.

Everything in the scientific literature, and the reported and sketchy internet literature, says that stopping cold turkey is stupid. I know that. I’ve done it before, and not by choice. It was pretty crap. But honestly – I tapered from 100% to 75%, then to 50%, stayed on 50% for two full weeks, then down to 25%, staying on 25% for a week and a half, and then 0, as of a few days ago.

24 hours in – No problem! I even stayed up late working because I had the energy (and a deadline) and concentration.

36 hours in – crashed at 8pm and just slept for the rest of the night.

48 hours in – starting to have trouble concentrating; my thoughts were zooming around the room like trapped flies.

Now – ZAP. Zap ZAP zap. Shivers. Shakes. Trembling. Adrenaline. My body is a fizzing bomb of sensitivity. I can feel my own heart beat. I get dizzy when I turn around. EVERYTHING is funny. But when I laugh I want to cry. I feel like I have pins and needles, alternating with zaps of some bizarre electrochemical pulse in the vicinity of my spine. I feel like I’m high. I’m getting random muscle cramps, tiny knots of sore, pinching feelings, like a Charlie horse for one set of about 20 cells.

What is going on? I did what I was supposed to! I took awhile to taper down! I was worried that if I took too much longer, my depressive symptoms would actually get worse!

Guhhh, there goes a shock in my rib cage. This is profoundly uncomfortable, and I can’t even say why. It’s like being in a car when you go over bumps and you get that flip stomach feeling of being on a roller coaster. ‘Whoop-de-doos’ my brother and I called them, when we were little. That feeling of shivering excitement and a pseudo-pleasant nausea is fun for brief periods. But it’s wearing very, very thin. I would really fancy ceasing this now. I have massive deadlines on Monday, and I am getting on a plane on Wednesday. I am probably going to scream on the plane if I still feel like this.

Oh God. I just realized I have to go ride my bike now. I have a meeting. Here’s hoping I don’t crash from giggling while simultaneously crying too much. Buzz buzz. Zap. Shiver. A veritable musical score of electricity.

I hope this is all worth it.

Advertisements

5 thoughts on “WITHDRAWAL SUCKS AND IS REALLY WEIRD

  1. healingmylittlegirl

    withdrawal really does suck! And all that you are feeling right now, sounds pretty normal. Your brain is way out of wack..it’s wanting it’s drug its so relied on for the past x years…it’s going to have to learn to be okay without it. And it will. Just in due time. If I can give you any advice, be kind to yourself. Be as easy on yourself as possible. Think about…if you had a broken leg you wouldn’t go out and try to run a marathon, would you? Right now you have a broken brain. It need time to heal. So be gentle to it. Rest, good food, as light of mental stress as possible. (PS…brain zaps SUCK). PSS: mine lasted approximately 3-4 weeks, but lessened over that time period. My fidgetiness increased, so I got stress balls and phyto clay to keep my hands busy. On the flip side, I feel more alive..I see nature has colors! I am more present, I feel emotion, and I feel more stable. I feel I can do my healing work better now that my emotions aren’t numbed. Would I go back to the meds? No. Did I need the meds when I started them? Yes. Was withdrawal a bitch? Hell yes. Hugs your way!

    Reply
    1. ardentmarbles Post author

      Hehe, I’m sure you know how hard it can be to be kind to yourself. But on the other hand, it is good to know it will have an end. I had no idea it would even happen – I figured tapering the drugs would prevent withdrawal. I’m glad to know I’m not alone though, yikes!
      Aren’t brain zaps so weird??? My partner thinks I am hilarious but it is certainly wearing thin.
      Thank you for the support! And thank you for telling me it is worth it! Goodness knows I am being tempted by just going back to the drugs, but your comment really helped.

      Reply
  2. QueenOfTheDessert

    O dear god, I have been where you are and it sucks back as harry donkey nuts. It is so uncomfortable and rude and fucked up that something that is supposed to HELP us makes us feel worse. Look, I’m telling you to keep going. Now you may start to think “Maybe I”ll just take some more and ditch this whole idea of not having any medications.” I am not doctor, but after 30+ anti-depressants in every category, I can tell you that those suckers are more trouble than they are worth. I have had every type of side effect (sexual, mania, brain fuzzy, dizziness, headaches, muscle pain, impulsivity, ability to leap tall buildings in a single bound and even Tardive Dyskenesia–which you do not want to even look up, cause it’s scary); withdrawal mind fucks (diarrhea, nausea, brain zaps, dizziness, needing tons of sleep, not sleeping AT ALL for days, feeling suicidal and other crazy ass shit). What I’m trying to say is that YOU ARE NOT ALONE and you are not making this shit up. I hope your bike ride goes well and that your symptoms subside soon. It will get better and better, that is for sure. I wish you all the best. 🙂

    Reply
    1. ardentmarbles Post author

      Thank you so much for the confidence!!
      I was terrified of getting Tardive Dyskenesia, I am so sorry you had to suffer that! It is amazing you can be so awesomely upbeat after so much.
      Thank you!!!! You have made me feel even better about this decision.

      Reply
  3. Pingback: Potential danger | ardentmarbles

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s